Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Hanford, CA

April 12, 2012Mariposa County, Merced County, California

NWS Hanford, CA issued this severe thunderstorm warning at Apr 12, 2012, 6:43 PM PDT for Mariposa County, Merced County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2012, 6:43 PM PDT (01:43 UTC)
Expired
Apr 12, 2012, 7:30 PM PDT
In force
47 min
Issued by
NWS Hanford, CA
Area
Storm-based polygon

Counties Mariposa County, CA, Merced County, CA

The radar

The San Francisco radar (KMUX), 143 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WUUS56 KHNX 130143
SVRHNX
CAC043-047-130230-
/O.NEW.KHNX.SV.W.0008.120413T0143Z-120413T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
643 PM PDT THU APR 12 2012

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MARIPOSA COUNTY IN CENTRAL CALIFORNIA...
  NORTHEASTERN MERCED COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 730 PM PDT

* AT 633 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTHWEST OF PLANADA...OR NEAR MERCED...
  AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CATHEYS VALLEY AND LAKE MCCLURE THROUGH
  730 PM PDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3757 12049 3765 12033 3765 12031 3767 12030
      3768 12029 3741 12003 3724 12041 3741 12058
TIME...MOT...LOC 0142Z 233DEG 13KT 3736 12040

$$

ANDERSEN
2 follow-up statements
074 
WWUS56 KHNX 130220
SVSHNX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
720 PM PDT THU APR 12 2012

CAC043-047-130230-
/O.CON.KHNX.SV.W.0008.000000T0000Z-120413T0230Z/
MARIPOSA CA-MERCED CA-
720 PM PDT THU APR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR NORTHEASTERN MERCED AND WEST CENTRAL MARIPOSA COUNTIES...

AT 712 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 8 MILES SOUTH OF LAKE MCCLURE...OR 15 MILES
NORTHEAST OF MERCED MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE MCCLURE AND CATHEYS VALLEY THROUGH 730 PM
  PDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3741 12003 3726 12039 3743 12057 3745 12056
      3765 12033 3765 12031 3767 12030 3768 12029
TIME...MOT...LOC 0219Z 230DEG 14KT 3749 12028

$$

ANDERSEN
905 
WWUS56 KHNX 130225
SVSHNX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
725 PM PDT THU APR 12 2012

CAC043-047-130235-
/O.EXP.KHNX.SV.W.0008.000000T0000Z-120413T0230Z/
MARIPOSA CA-MERCED CA-
725 PM PDT THU APR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCED AND WEST
CENTRAL MARIPOSA COUNTIES WILL EXPIRE AT 730 PM PDT...

LAT...LON 3741 12003 3726 12039 3743 12057 3745 12056
      3765 12033 3765 12031 3767 12030 3768 12029
TIME...MOT...LOC 0225Z 230DEG 14KT 3750 12026

$$

ANDERSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:45 PM PDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 12, 2:45 PM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
245 PM PDT THU APR 12 2012

.SYNOPSIS...
A COLD PACIFIC STORM WILL MOVE INTO THE CENTRAL CALIFORNIA INTERIOR
TONIGHT. AS THE SYSTEM APPROACHES, IT WILL BRING SCATTERED SHOWERS
AND A CHANCE OF THUNDERSTORMS TO THE SAN JOAQUIN VALLEY AND
ADJACENT FOOTHILLS LATER THIS AFTERNOON. RAIN AND MOUNTAIN SNOW WILL
OVERSPREAD MUCH OF THE DISTRICT TONIGHT AND CONTINUE INTO FRIDAY. AS
THE STORM MOVES INLAND, IT WILL BRING A CHANCE OF THUNDERSTORMS
FRIDAY AFTERNOON AND EVENING WHILE HEAVY SNOW CONTINUES OVER THE
MOUNTAINS. A FEW THUNDERSTORMS MAY BECOME SEVERE IN THE SAN JOAQUIN
VALLEY LATER THIS AFTERNOON AS WELL AS FRIDAY AFTERNOON WITH HAIL,
STRONG WINDS, DANGEROUS LIGHTNING, AND BRIEFLY HEAVY RAIN THE MAIN
THREATS.

&&

.DISCUSSION...
COLD FRONTAL SYSTEM CONTINUES TO MOVE ACROSS CENTRAL CALIFORNIA
WITH PRECIP MAINLY ON THE SOUTH END AND EAST-SIDE. AS THE FRONTAL
BAND PUSHES EVEN FURTHER EASTWARD...CLEARING IS OCCURRING OVER
MERCED AND WESTERN FRESNO COUNTIES. AS SUNSHINE HITS THESE
AREAS...INSTABILITY HAS BEEN PRODUCING WEAK CONVECTION. YET...
STRONG WINDS AS OBSERVED ON VBG/OAK SOUNDING SUGGEST TOO MUCH
SPEED SHEAR AT AND ABOVE 500MB. WHILE DIRECTIONAL SHEAR EXIST FOR
GOOD DEVELOPMENT...50 TO 60 KTS AT 15KFT MAY LIMIT THE STRONG
BUOYANCY EXPECTED TODAY. HOWEVER...WILL NOT RULE OUT AN ISOLATED
THUNDERSTORM BEFORE SUNSET AS STRONG BUOYANCY MAY OVERCOME THE
SHEAR EFFECT OF THE WIND.

AFTER TODAY/S STORM...SATELLITE IMAGERY SHOWS THE MAIN AREA OF
COLD AIR CURRENTLY PUSHING INTO NORTHERN CALIFORNIA. WHILE ANOTHER
PIECE OF ENERGY IS CURRENTLY MOVING INTO NORTHERN CALIFORNIA...THE
MAIN AREA OF VORT MAX ENERGY IS STILL TIMING TO SWING ACROSS
CENTRAL CALIFORNIA DURING THE DAY ON FRIDAY. MODELS ARE IN GOOD
AGREEMENT WITH PLACING THE UPPER LOW SEVERAL HUNDRED MILES OFF THE
SOUTHERN OREGON COAST LATER TONIGHT WITH SOUTHWESTERLY FLOW ALOFT
OVER CENTRAL CALIFORNIA. THIS CURVATURE OF THE FLOW MAY LEAD TO
SUBTROPICAL MOISTURE BEING REDIRECTED NORTHEAST TOWARD THE
DISTRICT. BLENDED TOTAL PRECIP-WATER SATELLITE IMAGERY IS NOW SHOW
THE SHIFT IN MOISTURE AS AN APPENDAGE IN THE WEST TO EACH FETCH.
THIS FLOW IS ALSO BEING DRIVEN BY THE 110KT JET MAX THAT MOVING
CLOSER TO THE SOUTHERN CALIFORNIA COAST...AND THE LEFT FRONT QUAD
OF THE JET MAX OVER CENTRAL CALIFORNIA. THEREFORE...SIGNIFICANT
LIFT SHOULD EXIST TO SUPPORT HEAVY PRECIP WITH FRIDAY EVENT.
THEREFORE...WILL KEEP THE WINTER STORM WARNINGS IN EFFECT FOR THE
SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS FROM LATE TONIGHT
THROUGH FRIDAY AND INTO EARLY SATURDAY MORNING. MODELS ARE
PRODUCING BETWEEN 1 TO 3 INCHES OF OF WATER-EQUIVALENT SNOW AS LOW
AS 4000 FEET. THIS WILL BE THE RESULT OF VERY COLD AIR MOVING OVER
THE DISTRICT AS 500MB TEMP/S LOWER TO NEAR MIN 30-C. THESE TEMP/S
WILL MAKE THE ATMOSPHERE OVER CENTRAL CALIFORNIA VERY UNSTABLE ON
FRIDAY FOR BETTER THUNDERSTORM DEVELOPMENT. IN ADDITION...THE
INSTABILITY MAY ALSO SUPPORT FOR BETTER HEAVY SNOW ACCUMULATION.

AHEAD OF THE PRECIP...THE KERN DESERTS WILL SEE STRONG WINDS ON
FRIDAY AS A SIGNIFICANT TEMPERATURES DIFFERENCE EXIST FROM THE
VALLEY TO THE DESERT. CURRENTLY...MODELS ARE PROGGING SURFACE
WIND SPEEDS ACROSS THE INDIAN WELLS VALLEY AND MOJAVE DESERT
BETWEEN 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. IN ADDITION TO THE
WINTER WEATHER PRODUCTS AND THE OUTLOOK FOR THUNDERSTORMS... HAVE
ISSUED A WIND ADVISORY AND CRITERIA WILL BE MET DURING THE DAY.

THE LATTER PART OF THE WEEKEND AND NEXT WEEK WILL SEE A WEAK RIDGE
MOVE THROUGH BEFORE A ZONAL FLOW SETS UP. WHILE DRYING WILL BE
OBSERVED NEXT WEEK...TEMPERATURES WILL SEE A SHARP RISE BEFORE
LEVELING OFF AND REMAINING AT NEAR CLIMO NORMS NEXT WEEK.

&&

.AVIATION...
MVFR CONDITIONS WILL PREVAIL THROUGHOUT THE SOUTHERN SIERRA NEVADA
AND ADJACENT FOOTHILLS AS WELL AS THE TEHACHAPI MOUNTAINS THRU 12Z
FRIDAY WITH LOCAL IFR IN SHOWERS. IFR CONDITIONS WILL BECOME MORE
WIDESPREAD OVER THE SIERRA NEVADA AND TEHACHAPI MOUNTAINS BETWEEN
12Z AND 18Z FRIDAY WITH SNOW AND MOUNTAIN OBSCURATION. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE SAN JOAQUIN VALLEY AND ADJACENT
FOOTHILLS THROUGH 06Z FRIDAY AND AGAIN AFTER 18Z FRIDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 PM PDT
FRIDAY CAZ096-097.

WINTER STORM WARNING FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY
CAZ095.

&&

PUBLIC...MOLINA
AVN/FW...DCH
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 12, 10:42 AM PDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1042 AM PDT THU APR 12 2012

CAZ089>099-131745-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1042 AM PDT THU APR 12 2012

...UNSETTLED WEATHER CONTINUES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON THROUGH
11 PM PDT FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO
THE TULARE-KERN COUNTY LINE. PLEASE REFER TO THE LATEST WINTER
WEATHER MESSAGE /SFOWSWHNX/ FOR MORE DETAILS.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE SAN JOAQUIN
VALLEY AND ADJACENT FOOTHILLS. STORMS THAT DO FORM MAY BECOME
SEVERE WITH HAIL, GUSTY WINDS, DANGEROUS LIGHTNING, AND HEAVY
DOWNPOURS. POSSIBLE STREET FLOODING COULD OCCUR WITH THE HEAVIEST RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER STORM WARNING WILL REMAIN IN EFFECT FOR THE SOUTHERN
SIERRA NEVADA FROM YOSEMITE TO THE TULARE-KERN COUNTY LINE
THROUGH 11 PM PDT FRIDAY. A WINTER STORM WARNING IS IN EFFECT FROM
5AM FRIDAY THROUGH 5AM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS.
PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ FOR
MORE DETAILS.

THUNDERSTORMS ARE POSSIBLE FRIDAY IN THE SAN JOAQUIN VALLEY AND
ADJACENT FOOTHILLS. SOME OF THE STORMS COULD BECOME SEVERE.
THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY FOR THE KERN COUNTY
MOUNTAINS AND DESERTS.

STRONG AND GUSTY WINDS ARE EXPECTED IN THE KERN COUNTY MOUNTAINS
AND DESERTS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED ACROSS ALL OF INTERIOR
CENTRAL CALIFORNIA FOR THURSDAY AFTERNOON AND ALSO MAY BE
NECESSARY FRIDAY AFTERNOON.

WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THE AMATEUR RADIO
NETWORK OR BY TELEPHONE.

ANDERSEN

In the hours before

Local storm report, Apr 12, 5:42 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
542 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FUNNEL CLOUD     ATWATER                 37.35N 120.60W
04/12/2012                   MERCED             CA   PUBLIC

            3 DIFFERENT FUNNEL CLOUDS IN THE ATWATER AREA

&&

JBRO
Local storm report, Apr 12, 5:49 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
549 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             ATWATER                 37.35N 120.60W
04/12/2012  E1.00 INCH       MERCED             CA   AMATEUR RADIO

&&

JBRO
Local storm report, Apr 12, 5:50 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
550 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             ATWATER                 37.35N 120.60W
04/12/2012  M1.00 INCH       MERCED             CA   AMATEUR RADIO

&&

JBRO
Local storm report, Apr 12, 6:04 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
604 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             ATWATER                 37.35N 120.60W
04/12/2012  E0.50 INCH       MERCED             CA   ASOS

            CASTLE AIR BASE OBSERVER

&&

JBRO
Local storm report, Apr 12, 6:17 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
617 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             MERCED                  37.30N 120.48W
04/12/2012  M1.75 INCH       MERCED             CA   AMATEUR RADIO

&&

JBRO
Local storm report, Apr 12, 6:18 PM PDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
618 PM PDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             ATWATER                 37.35N 120.60W
04/12/2012  M1.75 INCH       MERCED             CA   AMATEUR RADIO

&&

JBRO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 5:18 PM PDTSevere Thunderstorm WarningHNXMerced42 min
Apr 12, 5:58 PM PDTSevere Thunderstorm WarningHNXMariposa, Merced47 min
Apr 12, 11:04 PM PDTSpecial Weather StatementHNXTulare41 min
Apr 13, 1:19 PM PDTAreal Flood AdvisoryHNXKern6 hr
Apr 13, 2:01 PM PDTSpecial Weather StatementHNXKings59 min
Apr 13, 2:10 PM PDTSpecial Weather StatementHNXFresno, Kings65 min
Apr 13, 3:09 PM PDTAreal Flood AdvisoryHNXFresno, Kern, Kings, Madera, Mariposa, Merced and 1 more4 hr
Apr 13, 3:15 PM PDTSpecial Weather StatementHNXFresno45 min

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.